Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 56, NWS Albuquerque, NM

September 3, 2011Quay County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 3, 2011, 6:18 PM MDT for Quay County, San Miguel County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2011, 6:18 PM MDT (00:18 UTC)
Expired
Sep 3, 2011, 7:00 PM MDT
In force
42 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Quay County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 61 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
2652 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WUUS55 KABQ 040018
SVRABQ
NMC037-047-040100-
/O.NEW.KABQ.SV.W.0056.110904T0018Z-110904T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
618 PM MDT SAT SEP 3 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 700 PM MDT

* AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15      
  MILES WEST OF SAN JON...OR ABOUT 9 MILES EAST OF TUCUMCARI...AND   
  MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL QUAY COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

DAMAGING WINDS UP TO 62 MPH WERE REPORTED TUCUMCARI AIRPORT WITH 
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY 
AWAY FROM WINDOWS.

&&

LAT...LON 3524 10320 3490 10334 3511 10369 3528 10366
TIME...MOT...LOC 0017Z 278DEG 11KT 3518 10356

$$

43
2 follow-up statements
026 
WWUS55 KABQ 040050
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
650 PM MDT SAT SEP 3 2011

NMC047-040059-
/O.CAN.KABQ.SV.W.0056.000000T0000Z-110904T0100Z/
SAN MIGUEL-
650 PM MDT SAT SEP 3 2011

...SEVERE THUNDERSTORM WARNING CANCELLED FOR EXTREME SOUTHEASTERN SAN
MIGUEL COUNTY...

THE STORM HAS MOVED PAST FAR SOUTHEAST SAN MIGUEL COUNTY.

LAT...LON 3509 10358 3527 10350 3524 10320 3490 10334
TIME...MOT...LOC 0049Z 300DEG 20KT 3509 10337

$$

NMC037-040100-
/O.CON.KABQ.SV.W.0056.000000T0000Z-110904T0100Z/
QUAY-
650 PM MDT SAT SEP 3 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL QUAY
COUNTY UNTIL 700 PM MDT...

AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SAN JON...OR ABOUT 20
MILES EAST OF TUCUMCARI...MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHEATLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3509 10358 3527 10350 3524 10320 3490 10334
TIME...MOT...LOC 0049Z 300DEG 20KT 3509 10337

$$

43
676 
WWUS55 KABQ 040104
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
704 PM MDT SAT SEP 3 2011

NMC037-040115-
/O.EXP.KABQ.SV.W.0056.000000T0000Z-110904T0100Z/
QUAY-
704 PM MDT SAT SEP 3 2011

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR CENTRAL QUAY COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3509 10358 3527 10350 3524 10320 3490 10334
TIME...MOT...LOC 0050Z 300DEG 20KT 3509 10336

$$

43

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:45 PM MDT, 2 hours 33 minutes earlier.

Area forecast discussion, Sep 3, 3:45 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 PM MDT SAT SEP 3 2011

...WETTING RAINFALL THIS EVENING AND COOLER WEATHER ON SUNDAY...

.DISCUSSION...
SURFACE COLD FRONT CONTINUES TO PLUNGE SOUTHWARD THRU THE EC PLAINS
OF NEW MEXICO THIS AFTERNOON. RADAR SUGGESTS BOUNDARY IS CURRENTLY
STRETCHED FROM LAS VEGAS-CLOVIS. A HEALTHY CLUSTER OF SHOWERS/STORMS
HAVE ERUPTED IMMEDIATELY IN THE WAKE OF THE BOUNDARY. ISOLD ACTIVITY
SPORTED SOME ROBUST ROTATING UPDRAFTS...THOUGH IT APPEARS THE REGION
IS STARTING TO TRANSITION TO A MODERATE/HEAVY RAIN EVENT. EXPECT THE
BAND OF PCPN TO CONTINUE A SLOW PROGRESSION S/SE THRU THE REMAINDER
OF THE AFTERNOON AND EVENING HOURS. READINGS HAVE BEEN CRATERING IN
THE FAR NE PLAINS TODAY. IN ADDITION...THIS FRONT APPEARS TO BE ONE
OF THOSE ATYPICAL SITUATIONS WHERE DEWPOINTS ACTUALLY FALL...LEADING
TO MORE STABLE CONDITIONS DEEPER IN THE COLD POOL. EXPECT THE FRONT
TO SQUEEZE THROUGH THE CENTRAL MOUNTAIN CHAIN NEAR OR SHORTLY BEFORE
00Z. MODELS ARE STILL AGGRESSIVE WITH GAP WINDS AND WILL POST A WIND
ADVISORY FOR NM519-520 FOR WINDY CONDITIONS NEAR THE CANYONS THROUGH
18Z/SUNDAY. EXPECT SPEEDS TO PEAK AROUND MIDNIGHT...RANGING FROM 25
TO 35 MPH WITH GUSTS UP TO 50 MPH. PCPN WILL CONTINUE WELL PAST THE
MIDNIGHT HOUR IN THE EC/SE PLAINS AS ISENTROPIC LIFT ALONG THE 310K
SURFACE COMBINES WITH VERY LOW CONDENSATION PRESSURE DEFICITS. WEAK
UPPER LEVEL DISTURBANCES EMBEDDED WITHIN NORTHWEST FLOW ALOFT SHOULD
ALSO AID IN VERTICAL ASCENT AT TIMES. THIS COULD BE A PROLONGED RAIN
EVENT IN THE EC/SE PLAINS TONIGHT...MUCH WELCOMED DUE TO THE DROUGHT
CONDITIONS. MEANWHILE...ISOLD/SCT STORMS IN WRN NM WILL PERSIST THRU
AT LEAST SUNSET.

SURFACE BOUNDARY WILL ADVANCE BEYOND THE ARIZONA BORDER BY LATE SUN
MORNING WITH A DEEP LAYER OF STABLE AIR INVADING THE ERN PLAINS. THE
LATEST GUIDANCE CONTINUES TO MAINTAIN A THICK STRATUS DECK OVER THE
ERN PLAINS WHICH WILL ERODE VERY SLOWLY FROM EAST TO WEST DURING THE
LATE MORNING AND EARLY AFTERNOON HOURS. THIS WILL HAVE A SIGNIFICANT
IMPACT ON HIGHS AND HAVE MAINTAINED ONGOING GRIDS WHICH SIDE ON THE
COOLER END OF THE MOS ENVELOPE. READINGS WILL BE 15-20 DEGREES BELOW
SEASONAL NORMALS...WHICH WILL PUT THE KIBOSH ON THE ROSWELL STRETCH
OF 90+ TEMPERATURES. PCPN CHANCES ON SUNDAY WILL BE RELEGATED TO THE
WRN PARTS OF THE STATE WHERE CONVERGENCE NEAR THE CONTINENTAL DIVIDE
WILL ENHANCE COVERAGE OF STORMS. WILL HAVE TO MONITOR FOR THE THREAT
FOR STRONG STORMS IN THE WEST AS DIRECTIONAL SHEAR IS GOOD...THOUGH
MANY OF THE OTHER SEVERE WEATHER VARIABLES WILL BE LACKING. OPTED TO
LOWER THE THREAT FOR QPF WITHIN THE RIO GRANDE VALLEY AS IT APPEARS
STABLE AIR COULD OOZE INTO THE REGION.

AIRMASS WILL MODIFY ON MONDAY WITH MOST AREAS CLIMBING 5-15F WARMER
THAN 24 HOURS PRIOR. READINGS WILL GENERALLY BE A FEW DEGREES ABOVE/
BELOW NORMAL FROM WEST TO EAST RESPECTIVELY. THE UPPER HIGH WILL BE
IN ERN ARIZONA...LEADING TO THE GREATEST THREAT FOR QPF IN THE WRN/
CENTRAL HIGH TERRAIN WITH THE CONTINENTAL DIVIDE BEING A MAIN FOCUS.
AN UPPER LEVEL DISTURBANCE RIDING THE NRN PERIPHERY OF THE RIDGE AND
ITS ASSOCIATED BACKDOOR COLD FRONT WILL IMPACT THE NRN/NE SECTOR OF
THE FORECAST AREA TUE/TUE NIGHT. REMAINDER OF THE FORECAST SUGGESTS
AN UPPER LEVEL RIDGE OVER THE REGION AS A DEEP TROUGH CARVES IT WAY
THROUGH THE ERN UNITED STATES. DPORTER

&&

.AVIATION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE FOUND ACROSS
WESTERN AND CENTRAL AREAS REST OF TODAY. EASTERN AREAS WILL SEE
NUMEROUS SHOWERS AND STORMS. SOME OF THE STORMS ACROSS THE EAST WILL
DROP CONDITIONS DOWN TO MVFR AND PERHAPS EVEN IFR FOR A SHORT
PERIOD. CIGS AND QUITE POSSIBLE VIS SHOULD DROP TONIGHT ACROSS THE
EASTERN PLAINS AND EAST SLOPES OF THE CENTRAL MOUNTAINS AS COOLER
AIR CONTINUES TO FILTER IN VIA THE BACK DOOR COLD FRONT. SOME OF
THIS LOWER CIGS COULD FLOW INTO THE RIO GRANDE VALLEY AS INDICATED
BY THE TERMINAL FORECAST FOR TCC.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
NO REAL SIGNIFICANT CHANGES MADE TO THE GRIDDED FORECAST. IT APPEARS
THAT THE BACK DOOR WILL PROVIDE LOWER DEWPOINTS A FEW HOURS AFTER IT
PASSES AS INDICATED BY DOWNSTREAM DEWPOINT READINGS. MASSAGED
DEWPOINTS ACCORDINGLY FOR THAT. CONTINUED WITH THE BEEFY WINDS ALONG
THE CENTRAL MOUNTAINS FOR TONIGHT. THIS APPEARS TO BE ONE OF THOSE
COLD FRONTS THAT WILL PROVIDE STRONG WINDS BOTH WITHIN THE GAPS AS
WELL AS OVER THE HIGHER RIDGETOPS.

AS MENTIONED ABOVE BACK DOOR COLD FRONT WILL RACE ACROSS THE EASTERN
PLAINS AND PUSH THROUGH THE CENTRAL MOUNTAINS LATE THIS AFTERNOON
INTO THE EVENING HOURS. GUSTY WINDS WILL REMAIN ACROSS CENTRAL AND
EVENTUALLY WESTERN AREAS AFTER MIDNIGHT. HUMIDITY RECOVERIES WILL
MOST CERTAINLY TREND UP TONIGHT COMPARED TO LAST NIGHT/S READINGS.
WETTING RAIN A GOOD BET ACROSS EAST CENTRAL AND SOUTHEAST NEW MEXICO
OVERNIGHT.

HUMIDITY VALUES ON SUNDAY WILL TREND UP PRETTY MUCH AREAWIDE EXCEPT
FOR THE FAR NORTHEAST THANKS TO LOWERING DEWPOINTS THERE.
TEMPERATURES WILL ALSO BE MUCH COOLER WITH BELOW NORMAL READINGS
BETWEEN 10 TO 17 DEGREES ALONG AND EAST OF THE CENTRAL MOUNTAINS. AS
A RESULT...CONDITIONS WILL STABILIZE AND SIGNIFICANTLY LIMIT SHOWER
AND THUNDERSTORM DEVELOPMENT THERE. THE MAIN FOCUS FOR WETTING RAIN
WILL BE FOUND ALONG THE FRONTAL BOUNDARY...GENERALLY ALONG THE
CONTINENTAL DIVIDE.

UPPER HIGH WILL BE CENTERED OVER THE BOOTHEEL REGION ON MONDAY. IT
STILL APPEARS THAT CONDITIONS WILL BE PRETTY STABLE ACROSS THE
EASTERN HALF OF THE AREA SO THAT WILL LIMIT THUNDERSTORM POTENTIAL.
THE WESTERN THIRD WOULD BE FAVORED THE MOST BUT APPEARS TO BE A DOWN
DAY OVERALL. TEMPERATURES WILL WARM SOME WHILE IT IS SAFE TO SAY
THAT HUMIDITY VALUES WILL COME DOWN. SIGNIFICANT IN SOME AREAS.

BOTH GFS AND ECMWF CONTINUE WITH THE TREND OF KEEPING THE CENTER OF
THE UPPER HIGH SOUTH OF NEW MEXICO BOTH TUESDAY AND WEDNESDAY.
MODELS SHOW SOME SORT OF WAVE TRANSLATION ACROSS THE CENTRAL AND
SOUTHERN ROCKIES WHICH WOULD PROVIDE AN UPTICK IN SHOWER AND
THUNDERSTORM POTENTIAL ACROSS THE NORTH. ECMWF AND GFS PAINT THIS
PICTURE PRETTY WELL EVEN THOUGH THE OVERALL UPPER AIR PATTERN
APPEARS TO BE CONVOLUTED. PERHAPS SOME RESIDUAL MOISTURE ACROSS THE
NORTH AS THE WEEK PROGRESSES AS UPPER HIGH IS DEPICTED TO STAY ALONG
THE SOUTHERN BORDER. 50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  59  84  56  89 /  10  30  20  20
DULCE...........................  48  78  44  83 /  30  40  20  20
CUBA............................  51  73  46  80 /  40  50  20  20
GALLUP..........................  53  83  50  85 /  20  60  30  30
EL MORRO........................  52  76  46  78 /  30  60  40  40
GRANTS..........................  54  77  47  81 /  30  50  40  30
QUEMADO.........................  55  79  50  81 /  30  60  40  30
GLENWOOD........................  62  89  59  86 /  30  40  40  20
CHAMA...........................  43  70  44  76 /  50  60  20  30
LOS ALAMOS......................  52  69  48  77 /  50  50  20  20
PECOS...........................  49  66  44  75 /  70  30  20  10
CERRO/QUESTA....................  45  68  42  78 /  60  50  20  20
RED RIVER.......................  41  60  38  71 /  60  50  20  20
ANGEL FIRE......................  42  60  37  72 /  60  40  20  20
TAOS............................  50  72  45  80 /  50  50  20  20
MORA............................  46  60  41  74 /  70  40  20  20
ESPANOLA........................  57  77  49  84 /  50  30  20  10
SANTA FE........................  52  71  47  79 /  60  30  10  10
SANTA FE AIRPORT................  56  73  49  81 /  50  30  10  10
ALBUQUERQUE FOOTHILLS...........  60  76  53  84 /  40  20  10  10
ALBUQUERQUE HEIGHTS.............  62  77  56  85 /  40  20  10  10
ALBUQUERQUE VALLEY..............  60  79  52  86 /  30  20  10  10
ALBUQUERQUE WEST MESA...........  61  78  53  85 /  30  20  10  10
LOS LUNAS.......................  63  80  53  86 /  30  20  10  10
RIO RANCHO......................  60  78  53  85 /  40  20  10  10
SOCORRO.........................  63  81  54  86 /  30  20  20  10
SANDIA PARK/CEDAR CREST.........  55  74  47  84 /  60  30  10  10
TIJERAS.........................  57  75  47  84 /  60  20  10  10
MORIARTY/ESTANCIA...............  55  68  44  80 /  70  30  10  10
CLINES CORNERS..................  50  62  45  77 /  90  30  10  10
GRAN QUIVIRA....................  57  69  49  81 /  70  30  10  20
CARRIZOZO.......................  62  74  52  83 /  40  30  10  10
RUIDOSO.........................  54  60  45  72 /  40  30  20  20
CAPULIN.........................  47  64  43  77 /  30  10   5   5
RATON...........................  50  67  46  81 /  40  20  10  10
SPRINGER........................  51  67  46  80 /  50  20  10  10
LAS VEGAS.......................  48  64  43  76 /  80  30  10  10
CLAYTON.........................  51  71  48  79 /  20   5   0   5
ROY.............................  52  67  48  76 /  50  20   5   5
CONCHAS.........................  58  72  53  82 /  60  20   0   5
SANTA ROSA......................  57  70  52  84 /  70  30   5   5
TUCUMCARI.......................  57  74  52  84 /  60  20   0   5
CLOVIS..........................  57  73  50  80 /  70  20   0   0
PORTALES........................  58  73  51  80 /  70  30   0   0
FORT SUMNER.....................  60  73  53  84 /  70  30   5   5
ROSWELL.........................  67  76  56  84 /  40  30   5   0
PICACHO.........................  60  68  50  81 /  40  30  10   5
ELK.............................  59  65  48  78 /  40  40  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 PM THIS EVENING TO NOON MDT SUNDAY FOR THE
FOLLOWING ZONES...NMZ519-520.

&&

46/50
Hazardous weather outlook, Sep 3, 6:10 AM MDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
610 AM MDT SAT SEP 3 2011

NMZ501>540-041200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
610 AM MDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG
A BACKDOOR COLD FRONT THIS AFTERNOON. SOME OF THE STORMS WILL BE
CAPABLE OF PRODUCING STRONG DOWNBURST WINDS AND HAIL...ESPECIALLY
OVER THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...CENTRAL
AND NORTHEAST HIGHLANDS AND EAST CENTRAL PLAINS. IN
ADDITION...THUNDERSTORMS OVER THE WESTERN AND NORTHERN HIGH
TERRAIN WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH MAY
LEAD TO LOCALIZED FLASH FLOODING ESPECIALLY OVER FIRE BURN SCARS.

A MODERATE TO STRONG EAST CANYON WIND EVENT IS EXPECTED TO DEVELOP
FROM TIJERAS WEST INTO PORTIONS OF THE ALBUQUERQUE METRO AREA THIS
EVENING AND TONIGHT. SUSTAINED EASTERLY WINDS OF 25 TO 35 MPH WITH
GUSTS UP TO 45 OR 50 MPH CAN BE EXPECTED. THE WINDS WILL GRADUALLY
DIMINISH AROUND SUNRISE SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG
THE CONTINENTAL DIVIDE DURING SUNDAY AFTERNOON. SOME OF THE STORMS
WILL CONTAIN DOWNBURST WINDS...SMALL HAIL AND HEAVY DOWNPOURS.
LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE.

MONDAY THROUGH FRIDAY...THE THREAT FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY.
ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR
PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER
THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTIANS...CENTRAL AND
NORTHEAST HIGHLANDS AND EAST CENTRAL PLAINS. SPOTTERS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL...HAIL...OR ANY WIND DAMAGE TO THE
ALBUQUERQUE NATIONAL WEATHER SERVICE AT 1.888.386.7637 OR VIA THE
WEB AT WEATHER.GOV/ABQ.

17

In the hours before

Special weather statement, Sep 3, 2:12 PM MDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
212 PM MDT SAT SEP 3 2011

NMZ528-531-032115-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-
212 PM MDT SAT SEP 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORA...EXTREME SOUTHERN
COLFAX AND NORTHWESTERN HARDING COUNTIES THROUGH 315 PM MDT...

AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MILLS...OR ABOUT 22 MILES EAST OF WAGON
MOUND...MOVING SOUTH BETWEEN 5 AND 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...CHICOSA LAKE STATE PARK AND
ROY.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3607 10455 3624 10438 3602 10397 3579 10430
TIME...MOT...LOC 2011Z 350DEG 8KT 3605 10432

43
Local storm report, Sep 3, 2:23 PM MDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
223 PM MDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             4 W MILLS               36.08N 104.32W
09/03/2011  E1.00 INCH       HARDING            NM   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL.

&&

EVENT NUMBER ABQ1101226

JF
Local storm report, Sep 3, 2:51 PM MDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
251 PM MDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             ROY                     35.94N 104.20W
09/03/2011  M0.88 INCH       HARDING            NM   TRAINED SPOTTER

            NICKEL SIZE HAIL

&&

EVENT NUMBER ABQ1101227

JF
Special weather statement, Sep 3, 3:04 PM MDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT SAT SEP 3 2011

NMZ515-528-032200-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
304 PM MDT SAT SEP 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA COUNTY THROUGH
400 PM MDT...

AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAGON MOUND...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
MORA COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3582 10439 3580 10482 3598 10490 3612 10468
TIME...MOT...LOC 2104Z 308DEG 8KT 3598 10469

43
Local storm report, Sep 3, 6:16 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
616 PM MDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND GST     7 ENE TUCUMCARI         35.21N 103.61W
09/03/2011  M62 MPH          QUAY               NM   ASOS

            KTCC ASOS.

&&

EVENT NUMBER ABQ1101228

JF

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:03 PM MDTSpecial Weather StatementABQQuay42 min
Sep 3, 7:28 PM MDTSpecial Weather StatementABQCurry47 min
Sep 3, 7:52 PM MDTSpecial Weather StatementABQRoosevelt53 min
Sep 4, 2:27 PM MDTAreal Flood AdvisoryABQCibola, McKinley2 hr
Sep 4, 2:51 PM MDTSpecial Weather StatementABQCibola24 min
Sep 4, 2:56 PM MDTAreal Flood AdvisoryABQMcKinley2 hr
Sep 4, 3:28 PM MDTSpecial Weather StatementABQCibola32 min
Sep 4, 3:39 PM MDTAreal Flood AdvisoryABQCatron, Cibola2 hr
Sep 4, 3:45 PM MDTAreal Flood AdvisoryABQRio Arriba, Taos2 hr
Sep 4, 5:08 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval97 min
Sep 4, 5:43 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval2 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.